feelin blue


#1

A while back I had a severe depressive episode and it took me 4 years to get well again and get off the medicine. I have been off it for 5 months now and things are starting to crumble. I cry all the time and I have no patience. I feel like am am living alongside people but no with them. I can’t stand my husband anymore - he irritates me beyond belief. I feel anxious all the time and I can’t cope with what I could cope with before. Even keeping up with the chores seems like a mammoth task. Thing is, we wanted to have another baby and thai is why I came off the meds. I had no interest in physical relationships on medicine and now I am off it the depression is causing me to be not interested. I feel like I can’t win and I can’t be bothered tryiong anymore. My marraige is being ruined by a stupid illness and I feel like everything is spira;;ing out of control. and there is othing I can do. I am so angry with God and I wish he didn’t exist cos it means that this cycle will go on forever and I hate it. I just wish there could be nothing.


#2

I am so sorry for the way you are feeling right now. I have a history of struggling with depression and please know that you are not alone.:grouphug:
God can take whatever you dish out to Him, even when we are angry with Him at times. Please see a priest for the Sacrament of Anointing of the Sick. It is not solely for those with a physical illness or are near death. It is for everyone that needs to receive grace from Jesus at a time of suffering of any kind. This can also include the Sacrament of Penance and I suggest that you ask the priest to hear your confession if he doesn’t mention it. I am not suggesting that your depression is sinful; I suggest it because I know the grace and comfort that I receive every time I make a confession.:wink:

I also suggest that you speak to your physician who prescribe the meds for you. Explain your current situation and follow his/her advice.

Attend Mass as often as you possibly can now. You need it even if you have a difficult time paying attention and perhaps even feel nothing good while there. You are receiving grace though you may not even be aware.

Dear friend, this is a dark and hollow valley you are in right now. I know it seems endless but better days await.

Peace be with you,:gopray2:

Kelly

*Lord God, Who has graciously chosen Saint Dymphna to be the patroness of those afflicted with mental and nervous disorders, and has caused her to be an inspiration and a symbol of charity to the thousands who invoke her intercession, grant through the prayers of this pure, youthful martyr, relief and consolation to all who suffer from these disturbances, and especially to our dear suffering sister who is calling out for relief.

We beg You to accept and grant the prayers of Saint Dymphna on our behalf. Grant to those we have particularly recommended patience in their sufferings and resignation to Your Divine Will. Fill them with hope and, if it is according to Your Divine Plan, bestow upon them the cure they so earnestly desire. Grant this through Christ Our Lord. Amen.
*


#3

I cannot agree with this post more… well said. I couldn’t say it all better myself.

Having suffered from anxiety and depression myself (and dealing with going on and coming off of medication too)… I sympathize.

My thoughts and prayers will be with you…


#4

I am so sorry for what you are going through; I suffered from depression for many years. PLEASE DON’T GIVE UP! There are options available to you!

First of all, see your doctor immediately. Tell him what you have been going through since you went off of your medication. Perhaps there are other medications that would work better for you than the one you were taking. Along with prayer, I would suggest seeing a counselor if you have not already done so. He/she may be able to help you address any underlying reasons for your depression, along with the problems it is causing in your marriage.

It is possible that you will need to be on medication for the rest of your life…that is the case with me. Do not ever go off of your medication without the advice and guidance of your doctor and counselor. I went off of my medication once without my doctor’s advice. After a two-year downward spiral, I saw my doctor again, resumed my medication and have not had any further episodes of depression for over 10 years.

As you recover, you and your husband may decide to have more children. Visit with your doctor about a medication that could be taken during pregnancy.

Please hang in there! Things will get better!

I will be praying for you.

Priscilla Ann


#5

DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.